MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Catalog Number 0684-00-0474
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: mn, service line nurse manager.The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id #: (b)(4).
 
Event or Problem Description
It was reported that a leak occurred after less than 24 hours of intra-aortic balloon (iab) therapy.It was noted that the console had generated a gas loss in iab circuit alarm.A new iab was inserted to continue therapy.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter and between the catheter and the sheath.The extender tubing was also returned.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal and extender tubing was performed and one leak was detected on the membrane approximately 1.5cm from the rear seal measuring 0.025cm in length.The reported problems was most likely triggered by a leak which was found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
LINEAR 7.5 FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key17469541
Report Number2248146-2023-00490
Device Sequence Number7090550
Product Code DSP
UDI-Device Identifier10607567109503
UDI-Public10607567109503
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Catalogue Number0684-00-0474
Device Lot Number3000250770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Patient Weight63 KG